MAUDE Adverse Event Report: MEDTRONIC EUROPE SARL PROTECTA XT VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

MEDTRONIC EUROPE SARL PROTECTA XT VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D314VRG
Medical Device Problem Code Battery Problem: High Impedance (2947)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Analysis of the device found high internal battery resistance.Hybrid analysis revealed that the device analysis confirmed that the device did not charge efficiently with the original device battery.The device charged nominally when the battery was replaced with an external supply.No hybrid anomalies were found.The results were consistent with the device battery causing the excessive charge time.Battery analysis revealed that there was no lithium plating near the cathode tab.Lithium severing observed in anode segments 3, 7 (partial), and 8 (partial).Lithium severing in anode segment 3 appeared to be severe enough to cause a high battery resistance and reduced capacity.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The device was replaced due to reaching elective replacement indicator.The device was returned to the manufacturer, analyzed, and tested out of specification.No patient complications have been reported as a result of this event.

Brand Name
PROTECTA XT VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
SZ  1131
MDR Report Key12599485
Report Number9614453-2021-03930
Device Sequence Number3473017
Product Code LWS
UDI-Device Identifier00613994678164
UDI-Public00613994678164
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/14/2012
Device Model NumberD314VRG
Device Catalogue NumberD314VRG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Initial Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
694765 LEAD
Patient Age65 YR